Withdrawing from a Decade of Drugs

“I have a few shopping bags full of drugs given to my son.”

Dear Ann Blake Tracy,

I don’t really know where to begin but I will try. Your website is incredible and anyone thinking of letting the psychiatric system help a loved one or any human for that matter should read your books, listen to your tapes and fine comb your website.

Our horror story began in 1995 and hasn’t stopped as of today Jan. 04, 2004. Our son (only child) is still withdrawing from the treacherous side effects of all the drugs given to him mostly by force throughout the last 10 years.

He is now 29 years old and having missed 10 years of living and learning is just starting to show signs of life.

Watching him almost die in front of me has taken a toll of my body and brain and we are recovering from this ordeal. Unlike many others who have lost their loved ones to these pretentious rehabs and treatment centers has endlessly aged and stolen time from our families happiness and our lives.

I have a few shopping bags full of drugs given to my son. There are hundreds of containers of Luvox, Prozac, Buspar, Ativan, Paxil, Celexa, Thorazine, Mellaril, Serentil, Prolixin, Haldol, Risperdal, Zyprexa, Stool Softeners and many others I cannot remember. In fact I had to take a breather remembering all these poisons.

The suicide attempts and induced anger created by these cocktails of poisons is unspeakable. People who do not understand the routine drugging regime of humans who get caught up in this system need to be informed before we have nothing but drugged humans living on this earth.

There are no quick fixes for human feelings and no drug will prevent anyone from feelings we are born to feel.

We know what Tardive Dyskinesia looks like and we know what acute Akathisia is all about and Tardive Dystonia. We have spent endless nights in emergency rooms and hospitals only to see our son drugged and misunderstood like the others who happen to be locked up at the same time. We have met hundreds who have been warehoused, committed, Conserved, etc. This system is nothing more than a pharmaceutical/psychiatric money making industry damaging humans and their families. We have spent thousands of dollars seeking help with little or no help to be found just more drugging and irreversible damages.

My friends Marilyn, Delores, Cathy, Felicia, Dorothy, Anne and many others know the truths about neuroleptics and SSRI’s. We live with poisoned humans and some of us lived together as we tried everything to help our loved ones withdraw from Mind Altering Chemicals.

Linda Valentine
lindaraps97@yahoo.com

 1,241 total views

Falling Apart Withdrawing from Effexor

“I know from now on I will check more into a drug before I begin taking it.”

 

I was more depressed then usual and wanted to go on something. I have used sinequin, Pamolar, amitriptoline, Prozac, Zoloft in the past. Prozac worked for awhile then quit. At the time I went on Effexor I had not been taking anything for a number of years. I had some side effects when I began taking it, I didn’t want to eat and I was hyper, but being over weight I thought that it was great.

After awhile these symptoms stopped but I wasn’t depressed. I felt the best I had in years. After about 3 years and finding out that long term safety had never been established, I decided I wanted to get off of it. The psychiatrist didn’t agree and said I would probably have to be on it the rest of my life. I didn’t like that but said OK. I really wanted to get off it so got them to agree to help me.

I was taking 150 mg daily. so I slowly cut back to 75 mg per day and still felt okay. I did have the electric shocks that go through the body, but I had had them when I was getting off amitriptoline so just was careful about doing this slowly. I finally got down to 37.5mg, and then I really fell apart–nightmares, vivid dreams, unable to sleep well, feeling jittery, depressed.

But these feelings were different then feeling depressed. I went back to my counselor and told her, and they put me back on the Effexor. I really felt that I was having withdrawal from Effexor but they didn’t agree. I now see that the withdrawal was real. I am again (with the help of my internist) attempting to get off of it. I have told friends what is going on and have set up a support group for myself. I am going to do it real slow. I am now taking 150 mg one day and 75 mg the next. I have only had mild electric shock feeling. When I have no side effects I will lower it again.

I just don’t believe that this drug Effexor is on the market and being allowed to be used for long term use. I think even though it helped me if I had known of the trouble getting off, I may not have used it.
I know from now on I will check more into a drug before I begin taking it.

Shirley Wallstrom

12/15/2000

This is Survivor Story number 2.
Total number of stories in current database is 96

 1,249 total views

Uncontrolled Crying Withdrawing from Effexor

“Two days after my last dose was hell.”

 

One issue not brought up yet in the Effexor stories is that because it is so fast-acting, it should be taken at the same time every day. If I had known this, I would have disqualified myself from this medication.

If I had known about the withdrawal, I also would have decided to go without “this time.” But there would have been a next time. Now there won’t be a next time.
My initial complaint was a “different sort of depressed” feeling. Not like the major depressions I’ve had in the past, but uncontrolled crying and irritability. My psychiatrist, now that she is leaving her group, tells me that she was not allowed to offer psychotherapy, only drugs. I was not told this when I saw her, but I admit I was open to more drugs. I thought I had responded well to Zoloft in the past, but didn’t like being anorgasmic. I had responded very badly to Serzone. She first put me on Buspar, as she felt I was more anxious than depressed. I gave it what I felt to be a decent try (about 3 months) but the dizziness never really went away, and although I drink less than one drink a week, I was going to Tuscany and felt it quite unfair that I couldn’t drink while there. So I took myself off in about 2 weeks and one step down.
A month or so after I returned from the vacation, I was put on Effexor because of extreme fatigue, lethargy and bothersome “fuzzy brain”(that I had also brought to my GP and she had been unable to diagnose). [Note that all of these effects are listed as withdrawal symptoms with the SSRIs. Dr. Tracy]

I spent the next 5 months increasing my dosage on Effexor because it didn’t appear to be making anything worse, but I was still not better. I had also been suffering from extreme constipation (concurrent with the removal of Buspar) which after many GI tests my GI doctor ruled as “mulitcausal” and washed his hands of me.

The constipation became significantly less bothersome after a major stress date in my life passed. But by then insomnia compounded by nightmares were added to my list of symptoms.

I talked to all 3 doctors about the increasing muscle spasms I had been noticing. “That’s normal”was the most response I got. I was referred to a neurologist, who could find nothing but lessened reflexes on one leg. I was intermittently experiencing buzzing in my brain that I was afraid to mention to anyone.
I felt urges to voluntarily spasm my neck muscles, and the longer I delayed doing so, the more it felt involuntary when I finally relented (voluntary tics??). I worried about myself!!

Since I hope to get pregnant soon, my husband and I decided that I needed to get off of the Effexor — definitely not enough benefit for that kind of risk. I weaned myself in what I thought was a slow manner — a minimum of a week between drops, some drops I stayed on for 2 1/2 weeks. 5 drops in all.

Two days after my last dose (yesterday) was hell — and I also received “Prozac Backlash”in the mail. Talk about reading about yourself! I now believe that many of the symptoms that kept me on the Effexor were really withdrawal symptoms!
I would sometimes take it at 10 in the morning, sometimes at 2 in the afternoon. If I’d forgotten, I would take it at night and then try to wait until the evening the next day, but then would be back to the morning.

Now I am very worried about how long I will be experiencing all the buzzing and dizziness (ironic, my left ear says “quack quack”to me a few times a minute), the urge to spasm, the crying and irritability (thank God my husband not only understands but is very relieved to finally have a reason for some of my complaints!).

And my psychiatrist? I saw her about two weeks ago and let her know how I had been coming off the Effexor. She never mentioned any side effects or to take it slower. I indicated that I would like: 1) a short-term sleeping aide to help get my sleep schedule back on track and 2) something to take when the stress builds up to too much and I “flip”. My preference is to sleep until I am better, and I didn’t want to keep raiding my medicine cabinet for whatever heavy-duty painkillers were still in there.

What did she prescribe? Neurontin. To take “as needed”for both purposes. No wonder there is such a movement towards “alternative”medicine. I don’t know if I’ll ever trust a drug prescription again.

I am so glad I am not exposing a growing fetus to this!

L G
Austin, TX

 

Years 2000 and Prior

This is Survivor Story number 49.
Total number of stories in current database is 96

 1,163 total views,  1 views today